Hail, Boone
- When
- April 24, 1:50 PM CST
- Where
- Boone County, Omaha
- Measured
- 0.75 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.450, -93.183
Severe thunderstorms moved across Boone County and produced damaging winds and large hail. Numerous trees were reported blown down throughout the county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Severe thunderstorms moved across Boone County and produced damaging winds and large hail. Numerous trees were reported blown down throughout the county. The roof of a house trailer was damaged. Hail up to softball size knocked out windows to a number of homes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 24, 11:37 AM CST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1237 PM CDT MON APR 24 2006 .AVIATION... 18Z TAFS DISSEMINATED. CONVECTION CONTINUES TO DEVELOP ALONG A STALLED OUT BOUNDARY ACROSS SOUTHERN MISSOURI AND SHOULD REACH KHRO BY MID AFTERNOON. VFR CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE BECOMING MVFR TOWARDS MORNING ELSEWHERE. COLD FRONT WILL MOVE ACROSS THE TERMINALS THROUGH THE PERIOD WITH INCREASING CHANCES OF PRECIPITATION ESPECIALLY ACROSS THE NORTH. && .PREV DISCUSSION.../ISSUED 1101 AM CDT MON APR 24 2006/ DISCUSSION... LATEST SURFACE OBSERVATIONS INDICATES MOSTLY CLEAR CONDITIONS...ALONG WITH A SOUTH WIND AT 5-8KTS ARE PREVAILING ACROSS THE FORECAST AREA. RADAR AND SATELLITE DATA INDICATE A SMALL SCALE...CONVECTIVELY INDUCED VORTEX JUST NORTH OF MOUNTAIN HOME...MOVING SOUTHEAST. CONVECTION ACROSS PORTIONS OF NORTH CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS HAS NOT EXHIBITED SUBSTANTIAL EASTWARD PROGRESSION THIS MORNING. CURRENT FORECASTS APPEAR ON TRACK. WILL CONTINUE TO MONITOR OBSERVATIONAL DATA FOR CONVECTIVE DEVELOPMENT...ESPECIALLY ACROSS THE NORTH. CB/AC/NL AVIATION... RADAR IS SHOWING PRECIPITATION ALREADY OVER THE NORTHWESTERN PART OF THE STATE. ECHOES ARE MOVING TOWARD THE EAST AND THEY WILL BE ENTERING OUR FORECAST AREA SHORTLY. POPS WILL INCREASE DURING THE DAY AS LOW OVER THE PANHANDLES GETS STRONG AND COMES CLOSER TO ARKANSAS TODAY AND TONIGHT. PREV DISCUSSION.../ISSUED 412 AM CDT MON APR 24 2006/ SHORT TERM...TODAY THROUGH THURSDAY FRONT REMAINS STATIONARY ACROSS SOUTHERN MISSOURI. DECAYING MCS SPREAD A FEW SHOWERS INTO EXTREME NORTHERN ARKANSAS THIS MORNING BEFORE DISSIPATING. IT ALSO SENT OUTFLOW BOUNDARIES INTO THE STATE... WHICH COULD TRIGGER ADDITIONAL SHOWERS/THUNDERSTORMS LATER TODAY. WITH BOUNDARIES AROUND...HAVE SMALL CHANCES FOR PRECIPITATION IN NORTHERN/CENTRAL ARKANSAS THROUGH THIS AFTERNOON. OTHERWISE... ANOTHER WARM DAY WITH ABOVE NORMAL TEMPERATURES. STORM SYSTEM WILL BEGIN DRAGGING FRONT TO NORTH INTO ARKANSAS TONIGHT. NEW MCS EXPECTED TO DEVELOP...AND WILL TRACK INTO NORTHERN/WESTERN SECTIONS OF THE STATE AFTER MIDNIGHT. IN THE SOUTH/EAST...LITTLE TO NO RAIN OVERNIGHT. MCS WILL LIKELY FALL APART TUESDAY MORNING. HOWEVER...SHOULD BE REDEVELOPMENT ALONG FRONT IN CENTRAL/SOUTHERN ARKANSAS DURING THE AFTERNOON. AS FAR AS SEVERE WEATHER THROUGH TUESDAY...MENTIONED SEVERE STORMS NORTH/WEST TONIGHT AND TUESDAY MORNING...WITH SEVERE STORMS CENTRAL/SOUTH DURING THE AFTERNOON/EVENING. MAIN CONCERNS WILL BE LARGE HAIL AND STRONG TO DAMAGING WINDS. FRONT WILL EXIT THE REGION TO THE SOUTHEAST TUESDAY NIGHT...WITH CLEARING ON WEDNESDAY. COOLER AND DRIER AIR WILL BE FOUND BEHIND THE FRONT. TRANQUIL WEATHER EXPECTED TO END THE SHORT TERM ON THURSDAY. (46) LONG TERM...THURSDAY NIGHT THROUGH SUNDAY LARGE CYCLONE WILL BE SLOW TO CROSS THE ROCKIES ALONG THE SOUTHERN BORDER OF THE COUNTRY. IT WILL NOT BE CLOSE ENOUGH TO INFLUENCE OUR WEATHER THROUGH THE LONG TERM. WHAT WILL IMPACT OUR WEATHER WILL BE AN INTENSIFYING LOW DIVING SOUTHEAST FROM SOUTH CENTRAL CANADA TOWARD THE GREAT LAKES THROUGHOUT THE LONG TERM PERIOD. THIS LOW FROM THE NORTHERN STREAM WILL BE GETTING CLOSE ENOUGH TO THE NORTHERN SECTIONS OF OUR FORECAST AREA BY 00Z SATURDAY TO START PLACING LOW POPS ACROSS OUR NORTH AND WEST. THIS LOW WILL CONTINUE TO DIVE SOUTHEAST THROUGH 00Z SUNDAY...AND THEN IT WILL LIFT NORTHEAST LATE SUNDAY. SURFACE RIDGE WILL KEEP THE FORECAST AREA DRY THROUGH THURSDAY NIGHT...THEN MOISTURE WILL BE APPROACHING FROM THE WEST AND NORTH AS THE HIGH RETREATS TO THE EAST. RAIN CHANCES WILL INCREASE FROM THE NORTH AND WEST FRIDAY NIGHT INTO SATURDAY MORNING. A WEAK SURFACE FRONT WILL BE SLOW TO CROSS THE FORECAST AREA SATURDAY AND SATURDAY NIGHT. DRYING WILL TAKE PLACE FROM THE NORTHWEST SUNDAY AS THE NEXT RIDGE DROPS SOUTHEAST UNDER THE UPPER LEVEL NORTHWEST FLOW. TEMPERATURES WILL START SOMEWHAT BELOW NORMAL AND GET BACK TO NEAR NORMAL BY THE END OF THE LONG TERM. (32) LZK WATCHES/WARNINGS/ADVISORIES... NONE. && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...56
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 200 PM CDT MON APR 24 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 200 PM CDT MON APR 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STATIONARY FRONT OVER SOUTHERN MISSOURI WILL TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER NORTH CENTRAL ARKANSAS TODAY THROUGH TONIGHT. IN THE MEANTIME...A COLD FRONT WILL BE MOVING INTO WESTERN ARKANSAS FROM OKLAHOMA THIS EVENING. AS THE COLD FRONT PUSHES ACROSS ARKANSAS...IT WILL RUN INTO UNSTABLE AIR...SO THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND DURING THE EARLY HOURS TUESDAY OVER THE NORTHWEST HALF OF THE STATE. THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL CONTINUE MOVING ACROSS ARKANSAS TOWARD THE SOUTHEAST SLOWLY TUESDAY AND TUESDAY NIGHT. THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER TUESDAY THROUGH WEDNESDAY MORNING OVER THE SOUTHEAST HALF OF ARKANSAS...AS THE FRONT RUNS INTO MORE MOISTURE AND INSTABILITY. STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS TUESDAY AND EARLY WEDNESDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY IN THE NORTH HALF OF THE STATE LATE THIS AFTERNOON THROUGH EARLY TUESDAY MORNING...AND AGAIN TUESDAY THROUGH TUESDAY NIGHT. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK 32
The Springfield radar (KSGF), 89 km away, was scanning. The volume nearest the first event began at 19:47 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506218, 5506219, 5506220, 5506222, 5506221.